Skip to main content Accessibility help
×
Home
Hostname: page-component-59b7f5684b-569ts Total loading time: 0.881 Render date: 2022-10-03T18:30:29.555Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "useRatesEcommerce": false, "displayNetworkTab": true, "displayNetworkMapGraph": true, "useSa": true } hasContentIssue true

STRONG JUMP-TRACEABILITY

Published online by Cambridge University Press:  07 August 2018

NOAM GREENBERG
Affiliation:
DEPARTMENT OF MATHEMATICS VICTORIA UNIVERSITY OF WELLINGTON WELLINGTON, NEW ZEALANDE-mail:greenberg@msor.vuw.ac.nzURL: http://homepages.mcs.vuw.ac.nz/greenberg/
DAN TURETSKY
Affiliation:
DEPARTMENT OF MATHEMATICS VICTORIA UNIVERSITY OF WELLINGTON WELLINGTON, NEW ZEALANDE-mail:dan.turetsky@vuw.ac.nzURL: http://tinyurl.com/dturetsky

Abstract

We review the current knowledge concerning strong jump-traceability. We cover the known results relating strong jump-traceability to randomness, and those relating it to degree theory. We also discuss the techniques used in working with strongly jump-traceable sets. We end with a section of open questions.

Type
Articles
Copyright
Copyright © The Association for Symbolic Logic 2018 

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

REFERENCES

Ambos-Spies, K., Jockusch, C. G. Jr., Shore, R. A., and Soare, R. I., An algebraic decomposition of the recursively enumerable degrees and the coincidence of several degree classes with the promptly simple degrees. Transactions of the American Mathematical Society, vol. 281 (1984), no. 1, pp. 109128.CrossRefGoogle Scholar
Barmpalias, G., Algorithmic randomness and measures of complexity, this Bulletin, vol. 19 (2013), no. 3, pp. 318–350.Google Scholar
Barmpalias, G., Downey, R., and Greenberg, N., K-trivial degrees and the jump-traceability hierarchy. Proceedings of the American Mathematical Society, vol. 137 (2009), no. 6, pp. 20992109.CrossRefGoogle Scholar
Barmpalias, G. and Montalbán, A., A cappable almost everywhere dominating computably enumerable degree, Proceedings of the Third International Conference on Computability and Complexity in Analysis (CCA 2006) (Censer, D., Dillhage, R., Grubba, T., and Weihrauch, K., editors), Electronic Notes in Theoretical Computer Science, vol. 167, Elsevier, Amsterdam, 2007, pp. 1731Google Scholar
Bartoszyński, T., Additivity of measure implies additivity of category. Transactions of the American Mathematical Society, vol. 281 (1984), no. 1, pp. 209213.CrossRefGoogle Scholar
Bienvenu, L., Day, A. R., Greenberg, N., Kučera, A., Miller, J. S., Nies, A., and Turetsky, D., Computing K-trivial sets by incomplete random sets, this Bulletin, vol. 20 (2014), no. 1, pp. 80–90.Google Scholar
Bienvenu, L., Downey, R., Greenberg, N., Nies, A., and Turetsky, D., Characterizing lowness for Demuth randomness. Journal of Symbolic Logic, vol. 79 (2014), no. 2, pp. 526560.CrossRefGoogle Scholar
Bienvenu, L., Greenberg, N., Kučera, A., Nies, A., and Turetsky, D., Coherent randomness tests and computing the K-trivial sets. Journal of the European Mathematical Society, vol. 18 (2016), no. 4, pp. 773812.CrossRefGoogle Scholar
Chaitin, G. J., Information-theoretic characterizations of recursive infinite strings. Theoretical Computer Science, vol. 2 (1976), no. 1, pp. 4548.CrossRefGoogle Scholar
Chaitin, G. J., Nonrecursive infinite strings with simple initial segments. IBM Journal of Research and Development, vol. 21 (1977), pp. 350359.CrossRefGoogle Scholar
Cholak, P., Downey, R. G., and Greenberg, N., Strong jump-traceabilty I: The computably enumerable case. Advances in Mathematics, vol. 217 (2008), no. 5, pp. 20452074.CrossRefGoogle Scholar
Cholak, P., Groszek, M., and Slaman, T., An almost deep degree. Journal of Symbolic Logic, vol. 66 (2001), no. 2, pp. 881901.CrossRefGoogle Scholar
Coles, R. J., Downey, R. G., Jockusch, C. G. Jr., and Laforte, G., Completing pseudojump operators. Annals of Pure and Applied Logic, vol. 136 (2005), no. 3, pp. 297333.CrossRefGoogle Scholar
Day, A. R. and Miller, J. S., Density, forcing, and the covering problem. Mathematical Research Letters, vol. 22 (2015), no. 3, pp. 719727.CrossRefGoogle Scholar
Demuth, O., Some classes of arithmetical real numbers. Commentationes Mathematicae Universitatis Carolinae, vol. 23 (1982), no. 3, pp. 453465.Google Scholar
Demuth, O., Remarks on the structure of tt-degrees based on constructive measure theory. Commentationes Mathematicae Universitatis Carolinae, vol. 29 (1988), no. 2, pp. 233247.Google Scholar
Diamondstone, D., Promptness does not imply superlow cuppability. Journal of Symbolic Logic, vol. 74 (2009), no. 4, pp. 12641272.CrossRefGoogle Scholar
Diamondstone, D., Downey, R. G., Greenberg, N., and Turetsky, D. D., High degrees computable from all SJT-hard degrees, in preparationGoogle Scholar
Diamondstone, D., Greenberg, N., and Turetsky, D. D., Inherent enumerability of strong jump-traceability. Transactions of the American Mathematical Society, vol. 367 (2015), no. 3, pp. 17711796.CrossRefGoogle Scholar
Downey, R. and Greenberg, N., Strong jump-traceability II: K-triviality. Israel Journal of Mathematics, vol. 191 (2012), no. 2, pp. 647665.CrossRefGoogle Scholar
Downey, R. and Greenberg, N., Pseudo-jump inversion, upper cone avoidance, and strong jump-traceability. Advances in Mathematics, vol. 237 (2013), pp. 252285.CrossRefGoogle Scholar
Downey, R., Jockusch, C. G., and Stob, M., Array nonrecursive degrees and genericity, Computability, Enumerability, Unsolvability (Cooper, S. B., Slaman, T. A., and Wainer, S. S., editors), London Mathematical Society Lecture Note Series, vol. 224, Cambridge University Press, Cambridge, 1996, pp. 93104.CrossRefGoogle Scholar
Downey, R. G., Hirschfeldt, D. R., Nies, A., and Stephan, F., Trivial reals, Proceedings of the 7th and 8th Asian Logic Conferences (Downey, R., Ding, D., Tung, S. P., Qui, Y. H., Yasugi, M., and Wu, G., editors), Singapore University Press, Singapore, 2003, pp. 103131.CrossRefGoogle Scholar
Downey, R. G., Jockusch, C. G. Jr., and Stob, M., Array nonrecursive sets and multiple permitting arguments, Recursion Theory Week (Oberwolfach, 1989) (Ambos-Spies, K., Müller, G. H., and Sacks, G. E., editors), Lecture Notes in Mathematics, vol. 1432, Springer, Berlin, 1990, pp. 141173.CrossRefGoogle Scholar
Figueira, S., Nies, A., and Stephan, F., Lowness properties and approximations of the jump. Annals of Pure and Applied Logic, vol. 152 (2008), no. 1–3, pp. 5166.CrossRefGoogle Scholar
Franklin, J. N. Y., Greenberg, N., Stephan, F., and Wu, G., Anti-complex sets and reducibilities with tiny use. Journal of Symbolic Logic, vol. 78 (2013), no. 4, pp. 13071327.CrossRefGoogle Scholar
Greenberg, N., Hirschfeldt, D. R., and Nies, A., Characterizing the strongly jump-traceable sets via randomness. Advances in Mathematics, vol. 231 (2012), no. 3–4, pp. 22522293.CrossRefGoogle Scholar
Greenberg, N. and Nies, A., Benign cost functions and lowness properties. Journal of Symbolic Logic, vol. 76 (2011), no. 1, pp. 289312.CrossRefGoogle Scholar
Greenberg, N. and Turetsky, D. D., Strong jump-traceability and Demuth randomness. Proceedings of the London Mathematical Society, vol. 108 (2014), no. 3, pp. 738779.CrossRefGoogle Scholar
Hirschfeldt, D. R., Nies, A., and Stephan, F., Using random sets as oracles. Journal of the London Mathematical Society, vol. 75 (2007), no. 3, pp. 610622.CrossRefGoogle Scholar
Hölzl, R., Kräling, T., and Merkle, W., Time-bounded Kolmogorov complexity and Solovay functions, Mathematical Foundations of Computer Science (Královič, R. and Niwiski, D., editors), Lecture Notes in Computer Science, vol. 5734, Springer, Berlin, 2009, pp. 392402.Google Scholar
Ishmukhametov, S., Weak recursive degrees and a problem of Spector, Recursion Theory and Complexity (Kazan, 1997) (Arslanov, M. M. and Lempp, S., editors), De Gruyter Series in Logic and its Applications, vol. 2, de Gruyter, Berlin, 1999, pp. 8187.Google Scholar
Jockusch, C. G. Jr. and Shore, R. A., Pseudojump operators. I. The r.e. case. Transactions of the American Mathematical Society, vol. 275 (1983), no. 2, pp. 599609.Google Scholar
Jockusch, C. G. Jr. and Shore, R. A., Pseudojump operators. II. Transfinite iterations, hierarchies and minimal covers. Journal of Symbolic Logic, vol. 49 (1984), no. 4, pp. 12051236.CrossRefGoogle Scholar
Jockusch, C. G. Jr. and Soare, R. I., Degrees of members of ${\rm{\Pi }}_1^0$ classes. Pacific Journal of Mathematics, vol. 40 (1972), pp. 605616.CrossRefGoogle Scholar
Kjos-Hanssen, B., Miller, J. S., and Solomon, R., Lowness notions, measure and domination. Journal of the London Mathematical Society, vol. 85 (2012), no. 3, pp. 869888.CrossRefGoogle Scholar
Kjos-Hanssen, B., Nies, A., and Stephan, F., Lowness for the class of Schnorr random reals. SIAM Journal on Computing, vol. 35 (2005), no. 3, pp. 647657.CrossRefGoogle Scholar
Kučera, A., An alternative, priority-free, solution to Post’s problem, Mathematical Foundations of Computer Science, 1986 (Bratislava, 1986) (Gruska, J., Rovan, B., and Wiedermann, J., editors), Lecture Notes in Computer Science, vol. 233, Springer, Berlin, 1986, pp. 493500.CrossRefGoogle Scholar
Kučera, A., On relative randomness. Annals of Pure and Applied Logic, vol. 63 (1993), no. 1, pp. 6167. 9th International Congress of Logic, Methodology and Philosophy of Science (Uppsala, 1991).CrossRefGoogle Scholar
Kučera, A. and Nies, A., Demuth randomness and computational complexity. Annals of Pure and Applied Logic, vol. 162 (2011), no. 7, pp. 504513.CrossRefGoogle Scholar
Miller, J. S. and Nies, A., Randomness and computability: Open questions, this Bulletin, vol. 12 (2006), no. 3, pp. 390–410.Google Scholar
Miller, W. and Martin, D. A., The degrees of hyperimmune sets. Zeitschrift für mathematische Logik und Grundlagen der Mathematik, vol. 14 (1968), pp. 159166.CrossRefGoogle Scholar
Ng, K. M., On strongly jump traceable reals. Annals of Pure and Applied Logic, vol. 154 (2008), no. 1, pp. 5169.CrossRefGoogle Scholar
Ng, K. M., On very high degrees. Journal of Symbolic Logic, vol. 73 (2008), no. 1, pp. 309342.CrossRefGoogle Scholar
Ng, K. M., Computability, traceability and beyond, Ph.D. thesis, Victoria University of Wellington, 2009.Google Scholar
Ng, K. M., Beyond strong jump traceability. Proceedings of the London Mathematical Society, vol. 102 (2011), no. 3, pp. 423467.CrossRefGoogle Scholar
Nies, A., Lowness properties and randomness. Advances in Mathematics, vol. 197 (2005), no. 1, pp. 274305.CrossRefGoogle Scholar
Nies, A., Eliminating concepts, Computational Prospects of Infinity. Part II. Presented Talks (Chong, C., Feng, Q., Slaman, T. A., Woodin, W. H., and Yang, Y., editors), Lecture Notes Series, Institute for Mathematical Sciences, National University of Singapore, vol. 15, World Science Publisher, Hackensack, NJ, 2008, pp. 225247.CrossRefGoogle Scholar
Nies, A., Computability and Randomness, Oxford Logic Guides, vol. 51, Oxford University Press, Oxford, 2009.CrossRefGoogle Scholar
Nies, A., Computably enumerable sets below random sets. Annals of Pure and Applied Logic, vol. 163 (2012), no. 11, pp. 15961610.Google Scholar
Simpson, S. G., Almost everywhere domination and superhighness. Mathematical Logic Quarterly, vol. 53 (2007), no. 4–5, pp. 462482.CrossRefGoogle Scholar
Solovay, R. M., Draft of Paper (or Series of Papers) Related to Chaitin’s Work, IBM Thomas J. Watson Research Center, Yorktown Heights, NY, 1975, 215 pages.Google Scholar
Terwijn, S. A., Computability and measure, Ph.D. thesis, University of Amsterdam, 1998.Google Scholar
Terwijn, S. A. and Zambella, D., Computational randomness and lowness. Journal of Symbolic Logic, vol. 66 (2001), no. 3, pp. 11991205.CrossRefGoogle Scholar
Turetsky, D., A K-trivial set which is not jump traceable at certain orders. Information Processing Letters, vol. 112 (2012), no. 13, pp. 544547.CrossRefGoogle Scholar
1
Cited by

Save article to Kindle

To save this article to your Kindle, first ensure coreplatform@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about saving to your Kindle.

Note you can select to save to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be saved to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

STRONG JUMP-TRACEABILITY
Available formats
×

Save article to Dropbox

To save this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about saving content to Dropbox.

STRONG JUMP-TRACEABILITY
Available formats
×

Save article to Google Drive

To save this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about saving content to Google Drive.

STRONG JUMP-TRACEABILITY
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *